Canada

Drug poisoning and overdose alert issued for West Kootenay region

Interior Heath has issued an overdose alert for the West Kootenay. If someone has overdosed, administering naloxone can help. (Jenna Hauck/The Progress file photo)

Drug poisoning and overdose alert issued for West Kootenay region

Interior Health reports multiple fatal and non-fatal drug poisonings in Trail, Nelson, Castlegar


Interior Health (IH) has issued a drug poisoning and overdose alert for the West Kootenay Region.

IH says there have been numerous fatal and non-fatal drug poisonings, specifically in Nelson, Castlegar and Trail.

IH adds that no matter how or if someone is using, they always need to take steps to prevent overdose.

This includes the following:

– Know the risks when mixing drugs

– If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose.

– Start with a small amount, and then go slow.

– Use with others or at an overdose prevention or supervised consumption site, if one is near you. Have your drugs checked by visiting a drug testing site like ANKORS.

– Know how to respond to an overdose – call 911, give rescue breaths and naloxone.

If someone is experiencing an overdose or is witnessing an overdose, call 911 immediately.

At least 1,095 people in B.C. died of toxic drug overdoses between January and June of this year — the highest number ever recorded in the first six months of a calendar year.










Drug poisoning and overdose alert issued for West Kootenay region Source link Drug poisoning and overdose alert issued for West Kootenay region

Related Articles

Back to top button